MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 3MMX6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 3MMX6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CDF100306-30
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The name, phone and email address of the initial reporter are not available / reported.Conclusion: the healthcare professional reported that during the procedure, the 3mm x 6cm deltapaq 10 cerecyte coil (cdf10030630 / l10056) could not be resheathed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 6cm deltapaq 10 cerecyte coil was received contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was kinked.The coil introducer was observed separated from the rest of the device.No other damages / anomalies were observed during the visual inspection.Microscopic inspection was performed.The embolic coil was observed in stretched condition.The functional evaluation was precluded based on the observation made during the visual inspection; the coil introducer is separated from the rest of the device.As a result, the returned device could not undergo functional analysis.A review of manufacturing documentation associated with this lot (l10056) presented no issues during the manufacturing, or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented a resheathing failure.The reported issue could not be confirmed through functional testing due to the condition of the returned device with the coil introducer separated from the device.However, the condition of the returned device as observed during the visual inspection confirmed the reported issue in the complaint.The kinked dpu and the stretched condition of the embolic coil as observed under microscopic inspection may have been related to the reported issue with the device not able to be resheathed.The condition of the returned device suggest that force may have been exerted on it which resulted in the kinked dpu, the separated coil introducer and the stretched embolic coil.The exact cause of these observations cannot be conclusively determined.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The complaint did not originally report the coil becoming stretched during the procedure.Multiple follow-up attempts were made to obtain additional information related to the procedure and the reported device issue were unsuccessful.It is not known if the documented issue related to the resheathing failure was related to or may have caused the coil to stretch as observed during the microscopic inspection.With the limited information related to the procedure and the use of the device, the exact cause of the observed stretched condition of the coil cannot be conclusively determined.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.It is possible that circumstances of the procedure and / or device manipulation / interaction may have been contributing factors of the stretched condition of the coil.It may have occurred during the attempt to resheath the coil when force may have been unknowingly applied during the effort to resheath the coil.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3mm x 6cm deltapaq 10 cerecyte coil left the manufacturing facility with the coil in the observed stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise, which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 3mm x 6cm deltapaq 10 cerecyte coil (cdf10030630 / l10056) could not be re-sheathed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The 3mm x 6cm deltapaq 10 cerecyte coil was returned for evaluation which revealed that the coil was in stretched condition.Based on the product analysis completed on 11/04/2020, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAPAQ CERE 3MMX6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10787947
Report Number3008114965-2020-00501
Device Sequence Number14486871
Product Code HCG
UDI-Device Identifier00878528007197
UDI-Public00878528007197
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberCDF100306-30
Device Catalogue NumberCDF10030630
Device Lot NumberL10056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2020
Initial Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1